Alert archive / Maine / Small Craft Advisories in 2013
Small Craft Advisory 21, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Feb 18, 2013, 6:40 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 6:40 PM EST (23:40 UTC)
- Expired
- Feb 19, 2013, 3:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
919 WHUS71 KGYX 182340 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 640 PM EST MON FEB 18 2013 ANZ151-153-190600- /O.CAN.KGYX.GL.W.0013.000000T0000Z-130219T0000Z/ /O.NEW.KGYX.SC.Y.0021.130218T2340Z-130219T0600Z/ PENOBSCOT BAY-CASCO BAY- 640 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-152-154-190300- /O.EXT.KGYX.GL.W.0013.000000T0000Z-130219T0300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 640 PM EST MON FEB 18 2013 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEGRO
3 follow-up statements
845 WHUS71 KGYX 190247 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 947 PM EST MON FEB 18 2013 ANZ150-152-154-190600- /O.CAN.KGYX.GL.W.0013.000000T0000Z-130219T0300Z/ /O.EXA.KGYX.SC.Y.0021.000000T0000Z-130219T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 947 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-190600- /O.CON.KGYX.SC.Y.0021.000000T0000Z-130219T0600Z/ PENOBSCOT BAY-CASCO BAY- 947 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEGRO
311 WHUS71 KGYX 190545 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1245 AM EST TUE FEB 19 2013 ANZ151-153-190645- /O.CAN.KGYX.SC.Y.0021.000000T0000Z-130219T0600Z/ PENOBSCOT BAY-CASCO BAY- 1245 AM EST TUE FEB 19 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ150-152-154-190800- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-130219T0800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1245 AM EST TUE FEB 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
974 WHUS71 KGYX 190802 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 302 AM EST TUE FEB 19 2013 ...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE... ANZ150-152-154-190915- /O.EXP.KGYX.SC.Y.0021.000000T0000Z-130219T0800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 302 AM EST TUE FEB 19 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 4:35 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 18, 4:35 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 435 PM EST MON FEB 18 2013 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND WILL SHIFT OFFSHORE ON TUESDAY. A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY NIGHT. LOW PRESSURE WILL DEVELOP ON THE FRONT OVER THE GULF OF MAINE TUESDAY NIGHT AND WILL MOVE INTO NORTHERN MAINE ON WEDNESDAY. A TROUGH OF LOW PRESSURE WILL LINGER OVER THE AREA THROUGH THURSDAY. HIGH PRESSURE WILL BUILD OVER THE REGION ON FRIDAY AND WILL HOLD OVER THE AREA AS LOW PRESSURE PASSES OUT TO SEA SOUTH OF NEW ENGLAND. HIGH PRESSURE WILL AGAIN BUILD OVER NEW ENGLAND ON SUNDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... UPDATE...MINOR CHANGES TO THE FCST MAINLY TO TAKE WIND ADVISORY DOWN. GRADIENT FLOW IS ALREADY QUICKLY DROPPING OFF ACROSS VT...WITH GUSTS FALLING INTO THE UPR 30S MPH RANGE ACROSS NH AND ME. THIS TREND WILL CONTINUE...WITH WINDS GRADUALLY BECOMING LIGHT AND VARIABLE TNGT. PREVIOUS DISCUSSION...HIGH PRESSURE WILL PROVIDE A MOSTLY CLEAR AND COLD NIGHT ACROSS THE NORTHEAST. WILL FINALLY SEE WINDS DIMINISH AFTER SUNSET...BECOMING LIGHT AND VARIABLE AFTER MIDNIGHT. WILL SEE LOWS OF ZERO TO 5 BELOW IN THE NORTH AND 5 TO 15 ABOVE SOUTH. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... HIGH PRESSURE WILL SLIDE OFFSHORE ON TUESDAY AS LOW PRESSURE LIFTING NORTHEAST OUT OF THE GREAT LAKES DRIVES A COLD FRONT TOWARD THE REGION. WILL SEE CLOUDS GRADUALLY THICKEN DURING THE DAY. WILL SEE LIGHT RAIN OR SLEET DEVELOPING OVER SOUTHERN NEW HAMPSHIRE DURING THE LATE AFTERNOON. FARTHER NORTH BOUNDARY LAYER SHOULD REMAIN COLD ENOUGH TO SUPPORT A LITTLE LIGHT SNOW. ALL MODELS NOW DEVELOPING A MORE SIGNIFICANT AREA OF LOW PRESSURE ON THE TRIPLE POINT OF THE OCCLUSION/COLD FRONT AS IT PUSHES OFFSHORE TUESDAY NIGHT. THIS IS RESULTING IN HIGHER QPF THAN PAST RUNS WITH HEAVIEST AMOUNTS OVER MID COAST AND DOWNEAST SECTIONS OF MAINE. BOUNDARY LAYER TEMPS WILL BE WARM ENOUGH FOR RAIN OR A MIX OF SLEET AND RAIN ACROSS THE SOUTHERN HALF OF THE FORECAST AREA WITH A MIX OF SNOW AND SLEET IN NORTHERN ZONES WITH ACCUMULATIONS OF 3 TO 5 INCHES OF WET SNOW POSSIBLE. ONE COMPLICATING FACTOR WILL BE THE COLD 850 TO 700 MB THICKNESSES HINTING AT A POSSIBLE ELEVATION TYPE WET SNOW EVENT IN SOUTHERN INTERIOR SECTIONS. BEING MAINLY A THIRD PERIOD EVENT WILL LET THE MIDNIGHT SHIFT DECIDE ON NEEDED ADVISORIES ETC... && .LONG TERM /WEDNESDAY THROUGH MONDAY/... UPR LVL CLOSED LOW MOVES SLOWLY ACROSS THE REGION WEDNESDAY AND WEDNESDAY NGT THEN SLOWLY EXITS TO THE E THURSDAY AND THURSDAY NGT. SHSN ACTIVITY WITH SOME ACCUMULATIONS LIKELY ACROSS THE N/MT AREAS DUE TO UPR LVL LOW AND UPSLOPE W NW FLOW...ELSEWHERE DOWNSLOPING FLOW LIKELY TO KEEP CONDITIONS DRY FOR WEDNESDAY INTO THURSDAY. GUSTY W NW WINDS WEDNESDAY INTO WEDNESDAY NGT FROM ASSOCIATED DEEP SFC LOW WELL TO OUR E. HIGH PRES BRINGS FAIR WX FRIDAY INTO FRIDAY UNTIL APPROACHING LOW BRINGS A CHC OF -SN FROM THE SW ON SATURDAY. GENERALLY USED BLEND OF ECMWF, GFS40 & GMOS AND A MEX/ECE MOS BLEND FOR THE LONG TERM FCST && .AVIATION /22Z MONDAY THROUGH SATURDAY/... SHORT TERM...VFR TONIGHT. MVFR/IFR CEILINGS DEVELOPING LATE TUESDAY AFTERNOON. IFR/LIFR CEILINGS/VSBY TUESDAY NIGHT. LONG TERM /WEDNESDAY THROUGH SATURDAY/...UPR LVL CLOSED LOW MOVES SLOWLY ACROSS THE REGION WEDNESDAY AND WEDNESDAY NGT THEN SLOWLY EXITS TO THE E THURSDAY AND THURSDAY NGT. SHSN ACTIVITY WITH MVFR TO IFR CONDITIONS WILL BE PREVALENT ACROSS THE N/MT AREAS DUE TO UPR LVL LOW AND UPSLOPE W NW FLOW...ELSEWHERE DOWNSLOPING FLOW LIKELY TO KEEP CONDITIONS VFR FOR WEDNESDAY INTO THURSDAY. GUSTY W NW WINDS WEDNESDAY INTO WEDNESDAY NGT FROM ASSOCIATED DEEP SFC LOW WELL TO OUR E. HIGH PRES BRINGS VFR WX FRIDAY INTO FRIDAY UNTIL APPROACHING LOW BRINGS A CHC OF -SN AND LOWER CONDITIONS FROM THE SW ON SATURDAY. && .MARINE... SHORT TERM...CONTINUING GALES THROUGH THIS EVENING. SCA'S LIKELY FOR TUESDAY. LONG TERM /WEDNESDAY THROUGH SATURDAY/...STRONG W NW FLOW DEVELOPS TO SCA AND POSSIBLY GALE FORCE WEDNESDAY AND WEDNESDAY NGT AND POSSIBLY INTO THURSDAY AND THURSDAY NGT FROM DEPARTING STRONG LOW WITH CD AIR ADVECTION ENHANCING WIND FLOW OVER WARMER WATER. WINDS LET UP LATE THURSDAY NGT AS THE LOW MOVES EVEN FURTHER AWAY AND HIGH PRES RIDGE BUILDS IN. HIGH PRES KEEPS WINDS BELOW SCA LEVELS FRIDAY INTO SATURDAY UNTIL AN APPROACHING LOW INCREASES WINDS CLOSE TO SCA LEVELS LATE SATURDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ150>154. && NEAR TERM...LEGRO
Hazardous weather outlook, Feb 18, 4:32 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 432 PM EST MON FEB 18 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-192145- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 432 PM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-192145- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 432 PM EST MON FEB 18 2013 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:43 AM EST | Wind Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 13 hr |
Nearby
Small Craft Advisories in Maine, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.